My Dr. is wanting to take me off Trileptal and try me again on Depakote ER. I am not remembering if this is one of the many meds I gained weight on. Very worried about trying it again but, the Trileptal doesn't seem as effective anymore. Any insight to others experiences?
I have been on Trileptal for 15 years years. I believe it's a great medication. It has been helping me with stabilizing my seixures. My dosage is 900 mg per day. All is think is needed is an adjustment to your dosage. I have not gain too much weight on Trileptal. The only thing I can point out is some short term memory loss as one of the side effects for me. Carol
My personal experience would advise against depakote er... it was not effective in controlling my mood and within six months, I had gone from a size six to a size 14. I have met many people who have gained even more weight than I did. Bottom line, it's not as effective as psychiatrists like to think--lithium is far better. But not only was I symptomatic, I was fat and symptomatic. I didn't hear you mention lithium, but it is the drug that depakote was based on and the original drug to treat bipolar disorder--I would try lithium next! ❤️
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 13 Feb 2011 • 2 answers
Updated 29 Sep 2011 • 2 answers
Updated 24 Aug 2013 • 2 answers
Updated 14 May 2015 • 8 answers
Updated 20 Jan 2018 • 2 answers